MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK VANTUS; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK VANTUS; PROTHROMBIN TIME MONITOR
Catalog Number 07729952160
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation is patient/consumer.The meter was requested for investigation.The customer changed the batteries prior to calling, but the issue of the dark screen persisted.The battery compartment and the strip guide were clean.The customer routinely cleans the strip guide with the approved solution, even though it has not been contaminated.The customer was advised to clean the strip guide only when contaminated.The customer routinely changes batteries when one bar of power remains on battery icon.
 
Event or Problem Description
We received an allegation of a display issue with a coaguchek vantus meter.The meter went dark, and the patient could not see the screen properly.On (b)(6) 2022 the customer was able to complete the test and see the result of 2.7 inr without issue.The customer did not question this result.The customer states that she was unable to access the options to transfer the result because the meter screen went dark.She turned the meter on and she could see it light up, but was unable to see the menu options.She turned the meter on again and was unable to see display because it was darker than before.
 
Additional Manufacturer Narrative
The meter was received for investigation.After starting the device, the display stayed black.Due to the lack of background lighting, the display is not visible and cannot be operated.No misinterpretation of results is possible.The cause was determined to be a defect in the display.

Brand Name
COAGUCHEK VANTUS
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15179635
Report Number1823260-2022-02329
Device Sequence Number6302122
Product Code GJS
UDI-Device Identifier00365702700499
UDI-Public00365702700499
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number07729952160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale